Home › Forums › Infant Reflux Information › Gastrointestinal Topics › Probiotics and Gas
- This topic has 10 replies, 1 voice, and was last updated 19 years, 4 months ago by
Anonymous.
-
AuthorPosts
-
May 16, 2007 at 7:58 pm #33461
Anonymous
InactiveBen started an antibiotic for his ear infection on Sunday, and I started giving him a probiotic on Monday. Yesterday and today I have noticed that he has horrible gas in the afternoon and evening. I mean, he is tooting up a storm. He hasn’t had it this bad since he was a few months old.
He’s been on the antibiotic before and I don’t remember it causing gas, so could it be the probiotic? Will this pass with time? He really seems to be in pain from it too. I hate to stop the probiotic, but I don’t want him to be in pain either.
May 16, 2007 at 8:03 pm #33464Anonymous
Inactiveis the probiotic dairy free? did you check the label? most probiotics have dairy.
also, i have read a few posts where people say the first 2 weeks it can make the stomach all out of wack, until your body adjusts to the probiotic.
May 16, 2007 at 8:10 pm #33470Anonymous
InactiveThe bottle says milk free.
May 16, 2007 at 8:13 pm #33472Anonymous
Inactivei would see how things go after the 2 weeks or so in that case. unless of course it becomes unbearable for him. good luck.
May 16, 2007 at 8:35 pm #33481Anonymous
Inactivei have also heard that some people cant handle it everyday. soo they do like a couple times a week or even once a week. it may be too much .. or too much given?
May 17, 2007 at 2:55 am #33513Anonymous
InactiveMaybe reduce the amount a bit and then gradually build up to the reccomended dose. Maybe they are having to much of a party in those intestines and trashing the place….maybe reducing the guests will help IYKWIM.
May 17, 2007 at 2:01 pm #33541Anonymous
InactiveBrianna actually had a terrible time with probiotics as well. I never let it go two weeks, but I did try and do them only three times a week, and even that didn’t seem to help. She wasn’t on any antibiotics, I just thought they might help her poop problem (yes she was just like Alana for a few months there). But whatever they did to her insides, it just wasn’t worth it for me to continue so we stopped. However, Brianna has always been the baby that has been against what works for everyone else.
May 18, 2007 at 5:46 am #33643Anonymous
InactiveI keep forgeting to give the probiotics….maybe the last dose was about a week ago…and guess what, we are becoming a bit of a frequent pooer again!!! If only I could remember….another reason why I shouldn’t rely on the contraceptive pill
May 18, 2007 at 9:05 pm #33754Anonymous
InactiveIs it a different type of antibiotic? A while back, Kaelyn was on a different one than her doctor normally gives her and it gave her major gas. Of course, I can’t remember which one it was – not amox – maybe augmentin or omnicef?
July 4, 2007 at 1:25 am #38538Anonymous
Inactiveaugmentin is notorious for causing tummy troubles!
augmentin is why I got pregnant!! LOL…July 5, 2007 at 12:18 am #38585Anonymous
InactiveActually, the ear infection itself can cause the reflux to be worse – and that can cause more gas. I would think that once the antibiotic is gone and, if you continue the probiotic for awhile after, you will notice a change for the better!
-
AuthorPosts
- You must be logged in to reply to this topic.
